Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 9, 2015, 1:15 PM CDT for East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 9, 2015, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:23 PM CDT | FLASH FLOOD | 2 Ssw Baton Rouge, LA | STREET FLOODING NEAR COLLEGE DRIVE AND JAMESTOWN AVENUE. REPORT REPLAYED BY BROADCAST MEDIA. |
| Jun 9, 2:19 PM CDT | FLASH FLOOD | 2 Sw Baton Rouge, LA | WATER OVER PERKINS ROAD NEAR CITY PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2023 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
185
WGUS54 KLIX 091815
FFWLIX
LAC033-047-121-092115-
/O.NEW.KLIX.FF.W.0026.150609T1815Z-150609T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
IBERVILLE PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 415 PM CDT
* AT 114 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING HAS ALREADY BEEN OCCURRING IN SOME
LOCATIONS AROUND THE BATON ROUGE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BATON ROUGE...PLAQUEMINE...PORT ALLEN...OAK HILLS PLACE...ST.
GABRIEL...ADDIS...BRUSLY...WHITE CASTLE...ROSEDALE...GROSSE TETE...
BAYOU SORREL...INNISWOLD...CARVILLE...GARDERE...VILLAGE ST.
GEORGE...WESTMINSTER...SHENANDOAH AND OLD JEFFERSON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3048 9139 3047 9099 3015 9109 3011 9109
3011 9111 3006 9111 3003 9122 3004 9123
3003 9125 3006 9127 3005 9137 3010 9138
3011 9147 3013 9146 3019 9147 3020 9149
3023 9148 3024 9155 3028 9157
$$1 follow-up statement
969
WGUS74 KLIX 092119
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT TUE JUN 9 2015
LAC033-047-121-092129-
/O.EXP.KLIX.FF.W.0026.000000T0000Z-150609T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST BATON ROUGE LA-IBERVILLE LA-EAST BATON ROUGE LA-
419 PM CDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN WEST BATON ROUGE...IBERVILLE
AND SOUTHWESTERN EAST BATON ROUGE PARISHES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3048 9139 3047 9099 3015 9109 3011 9109
3011 9111 3006 9111 3003 9122 3004 9123
3003 9125 3006 9127 3005 9137 3010 9138
3011 9147 3013 9146 3019 9147 3020 9149
3023 9148 3024 9155 3028 9157
$$
MJHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:51 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 9, 12:51 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1251 PM CDT TUE JUN 9 2015 .AVIATION... A LARGE SWATH OF SHOWERS AND THUNDERSTORMS IS CURRENTLY LOCATED ALONG AND SOUTH OF A KBTR TO KGPT LINE. KHDC AND KMCB COULD REMAIN VFR WITHOUT RAIN THROUGH THE PERIOD. OTHERS WILL 1 TO 5 HOURS BEFORE RAIN SUBSIDES AND BECOMES MORE ISOLATED. BRIEF IFR CONDITIONS ARE POSSIBLE WITH HEAVIER RAIN BUT MOST TERMINALS SHOULD NOT SEE MUCH WORSE THAN MVFR VIS. VFR CONDITIONS WILL DOMINATE THE OVERNIGHT PERIOD WITH THE POSSIBILITY OF LIGHT FOG AROUND SUNRISE. MEFFER && .PREV DISCUSSION... /ISSUED 1012 AM CDT TUE JUN 9 2015/ UPDATE... UPDATED THE FORECAST TO REFLECT ONGOING RADAR AND SATELLITE TRENDS ACROSS THE AREA THIS MORNING. A SLOW MOVING BAND OF THUNDERSTORMS CONTINUES TO DRIFT TO THE SOUTH...AND ARE CURRENTLY IMPACTING THE I-12 CORRIDOR IN SOUTHEAST LOUISIANA AND THE MISSISSIPPI COAST. HAVE CATEGORICAL POPS FOR THE NEXT HOUR...AND THEN LIKELY POPS FOR THE REST OF THE MORNING. EXPECT TO SEE ONLY CHANCE POPS FOR THE AFTERNOON HOURS...AS THE ATMOSPHERE BECOMES SOMEWHAT STABILIZED ACROSS THE I-12 CORRIDOR CORRIDOR. HOWEVER...THE OUTFLOW FROM THIS CONVECTION SHOULD SPARK OFF ANOTHER BAND OF CONVECTION SOUTH OF LAKE PONTCHARTRAIN WESTWARD THROUGH THE HOUMA AND THIBODAUX AREAS THIS AFTERNOON. HAVE BUMPED UP POPS INTO THE 60-70 PERCENT RANGE FOR THE AFTERNOON HOURS IN THESE REGIONS. THE CONVECTION WILL SLOWLY DISSIPATE AFTER SUNSET...WITH ONLY SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED FOR THE OVERNIGHT HOURS. TEMPERATURES WILL REMAIN COOL IN THE 70S WHERE RAIN IS OCCURRING...BUT SHOULD QUICKLY CLIMB BACK INTO THE 80S ONCE THE RAIN ENDS. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 87 70 86 / 40 60 30 60 BTR 72 88 71 87 / 40 50 30 60 ASD 73 86 73 85 / 40 60 40 60 MSY 75 87 74 86 / 40 60 40 60 GPT 75 86 75 85 / 40 60 40 60 PQL 73 85 73 85 / 40 50 30 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 9, 8:18 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 818 AM CDT TUE JUN 9 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-100130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 818 AM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A MARGINAL RISK OF SEVERE WEATHER TODAY OVER PARTS OF SOUTHEAST LOUISIANA WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE THE ENTIRE PERIOD. WHILE THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW...SOME OF THE STRONGER THUNDERSTORMS EACH DAY COULD PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. WINDS AND WAVE HEIGHTS WILL INCREASE LATE THIS WEEK AND MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ACROSS OFFSHORE PORTIONS OF THE COASTAL WATERS THURSDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 9, 12:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1218 PM CDT TUE JUN 9 2015 LAZ056-059-065-091815- UPPER LAFOURCHE LA-ASSUMPTION LA-UPPER TERREBONNE LA- 1218 PM CDT TUE JUN 9 2015 ...SPECIAL WEATHER STATEMENT... AT 1218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCHRIEVER...OR 7 MILES SOUTHWEST OF THIBODAUX...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOUMA...THIBODAUX...BAYOU CANE...RACELAND...MATHEWS...SCHRIEVER... GRAY AND LABADIEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2963 9102 2981 9100 2983 9054 2956 9056 TIME...MOT...LOC 1718Z 274DEG 14KT 2972 9092
Local storm report, Jun 9, 12:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1242 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM FLASH FLOOD 4 E BATON ROUGE 30.45N 91.06W
06/09/2015 EAST BATON ROUGE LA PUBLIC
STREET FLOODING ON GOODWOOD BLVD NEAR SHERWOOD MIDDLE
SCHOOL. REPORT RELAYED BY BROADCAST MEDIA.
&&
ANSORGELocal storm report, Jun 9, 12:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM FLASH FLOOD 6 ESE BATON ROUGE 30.42N 91.03W
06/09/2015 EAST BATON ROUGE LA PUBLIC
STREET FLOODING ON SHERWOOD FOREST BLVD BETWEEN I-12 AND
COURSEY BLVD. REPORT RELAYED BY BROADCAST MEDIA.
&&
ANSORGELocal storm report, Jun 9, 1:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM BLIZZARD 2 ESE BATON ROUGE 30.44N 91.10W
06/09/2015 EAST BATON ROUGE LA DEPT OF HIGHWAYS
NORTH STREET EXIT FROM I-110 NORTH IS CLOSED DUE TO HIGH
WATER. REPORT FROM LA DOTD.
&&
ANSORGELocal storm report, Jun 9, 1:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
102 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM FLASH FLOOD 6 ESE BATON ROUGE 30.42N 91.03W
06/09/2015 EAST BATON ROUGE LA PUBLIC
STREET FLOODING ON SHERWOOD FOREST BLVD BETWEEN I-12 AND
COURSEY BLVD. REPORT RELAYED BY BROADCAST MEDIA.
&&
ANSORGELocal storm report, Jun 9, 1:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM FLASH FLOOD 2 ESE BATON ROUGE 30.44N 91.10W
06/09/2015 EAST BATON ROUGE LA DEPT OF HIGHWAYS
NORTH STREET EXIT FROM I-110 NORTH IS CLOSED DUE TO HIGH
WATER. REPORT FROM LA DOTD.
&&
ANSORGEThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:30 AM CDT | Special Weather Statement | LIX | Saint Helena, Washington | 30 min |
| Jun 9, 8:02 AM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 58 min |
| Jun 9, 8:34 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Jun 9, 9:10 AM CDT | Special Weather Statement | LIX | Livingston, Saint Helena, Tangipahoa | 65 min |
| Jun 9, 10:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| Jun 9, 10:22 AM CDT | Special Weather Statement | LIX | Ascension, Livingston, Tangipahoa | 53 min |
| Jun 9, 11:19 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston | 56 min |
| Jun 9, 11:36 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 114 min |
| Jun 9, 12:16 PM CDT | Special Weather Statement | LIX | West Feliciana | 59 min |
| Jun 9, 12:18 PM CDT | Special Weather Statement | LIX | Assumption | 57 min |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.